Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 46, NWS Raleigh, NC

April 28, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2016, 4:45 PM EDT for 4 counties in North Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 4:45 PM EDT (20:45 UTC)
Expired
Apr 28, 2016, 5:45 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Alamance County, NC, Chatham County, NC, Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 5:00 PM EDTHAIL 1.751 Sse Teer, NCHAIL THE SIZE OF GOLF BALLS WHICH WHITENED THE GROUND AND DID SOME PLANT DAMAGE. NWS RALEIGH THANKS THE PIEDMONT FEED & GARDEN CENTER FOR THE REPORT.
Apr 28, 5:19 PM EDTHAIL 12 Se Teer, NCA 3 MILE STRETCH OF HWY 54 (INTERSECTION OF ORANGE GROVE RD) CLOSED DUE TO HAIL COVERING THE ROAD, WHICH RESULTED IN NUMEROUS CAR COLLISIONS AND SLIDE-OFFS. HAIL DEPTH REPORTED TO BE 1/2 INCH DEEP. THANKS TO ORANGE COUNTY 911 FOR THE REPORT. FIRST ACCIDENT REP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

035 
WUUS52 KRAH 282045
SVRRAH
NCC001-037-063-135-282145-
/O.NEW.KRAH.SV.W.0046.160428T2045Z-160428T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  GRAHAM...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DURHAM...CHAPEL HILL...CARRBORO...SWEPSONVILLE...SUTPHIN...SAXAPAHAW...
  PARKWOOD...CANE CREEK RESERVOIR...SNOW CAMP AND FEARRINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3587 7889 3587 7891 3583 7891 3579 7893
      3585 7945 3603 7945 3606 7888
TIME...MOT...LOC 2044Z 271DEG 23KT 3594 7936 

HAIL...1.25IN
WIND...60MPH
 
$$

23
3 follow-up statements
269 
WWUS52 KRAH 282103
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT THU APR 28 2016

NCC001-282112-
/O.CAN.KRAH.SV.W.0046.000000T0000Z-160428T2145Z/
ALAMANCE NC-
503 PM EDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALAMANCE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3603 7889 3587 7889 3587 7891 3584 7891
      3579 7893 3580 7896 3584 7924 3585 7924
      3586 7925 3588 7925 3591 7926 3603 7926
TIME...MOT...LOC 2102Z 281DEG 28KT 3590 7925 

$$

NCC037-063-135-282145-
/O.CON.KRAH.SV.W.0046.000000T0000Z-160428T2145Z/
CHATHAM NC-ORANGE NC-DURHAM NC-
503 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN CHATHAM...SOUTHERN ORANGE AND SOUTHWESTERN DURHAM
COUNTIES...

AT 502 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
CARRBORO...OR 11 MILES WEST OF CHAPEL HILL...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...CARRBORO...PARKWOOD...CANE CREEK RESERVOIR AND
LAKE JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3603 7889 3587 7889 3587 7891 3584 7891
      3579 7893 3580 7896 3584 7924 3585 7924
      3586 7925 3588 7925 3591 7926 3603 7926
TIME...MOT...LOC 2102Z 281DEG 28KT 3590 7925 

HAIL...1.75IN
WIND...60MPH
 
$$

23
184 
WWUS52 KRAH 282124
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT THU APR 28 2016

NCC037-063-135-282145-
/O.CON.KRAH.SV.W.0046.000000T0000Z-160428T2145Z/
CHATHAM NC-ORANGE NC-DURHAM NC-
524 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN CHATHAM...SOUTHERN ORANGE AND SOUTHWESTERN DURHAM
COUNTIES...

AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARRBORO...OR
NEAR CHAPEL HILL...MOVING EAST AT 25 MPH. WHILE THE THUNDERSTORM HAS
WEAKENED...THE STORM STILL HAS THE POTENTIAL TO PRODUCE SEVERE HAIL
AND STRONG WIND GUSTS.  

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...CARRBORO...PARKWOOD...CANE CREEK RESERVOIR AND
LAKE JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

LAT...LON 3603 7889 3587 7889 3587 7891 3584 7891
      3579 7893 3580 7896 3584 7924 3585 7924
      3586 7925 3588 7925 3591 7926 3597 7926
TIME...MOT...LOC 2122Z 271DEG 23KT 3590 7909 

HAIL...1.00IN
WIND...60MPH
 
$$

23
317 
WWUS52 KRAH 282137
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT THU APR 28 2016

NCC037-063-135-282147-
/O.EXP.KRAH.SV.W.0046.000000T0000Z-160428T2145Z/
CHATHAM NC-ORANGE NC-DURHAM NC-
537 PM EDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM...
SOUTHERN ORANGE AND SOUTHWESTERN DURHAM COUNTIES WILL EXPIRE AT 545
PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3603 7889 3587 7889 3587 7891 3584 7891
      3579 7893 3580 7896 3584 7924 3585 7924
      3586 7925 3588 7925 3591 7926 3597 7926
TIME...MOT...LOC 2135Z 271DEG 23KT 3590 7909 

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:40 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 28, 3:40 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU APR 28 2016

.SYNOPSIS...A FRONTAL ZONE WILL REMAIN STALLED TO THE NORTH AND
NORTHEAST OF CENTRAL NORTH CAROLINA THROUGH TONIGHT. THE FRONT WILL
SAG SOUTH INTO THE REGION AS A BACK DOOR COLD FRONT FRIDAY NIGHT
AND WILL QUICKLY RETURN NORTHWARD AS A WARM FRONT LATE SATURDAY
AND SATURDAY NIGHT.

&&

.NEAR TERM /TONIGHT/...
AS OF 250 PM THURSDAY...

CURRENTLY CENTRAL NC IS CURRENTLY IN A CONVECTIVE LULL...OWING TO
PRONOUNCED DRYING AND SUBSIDENCE IN THE WAKE OF THE MID/UPPER LEVEL
SHEAR AXIS THAT CROSSED AREA THIS MORNING. HOWEVER WARM SECTOR
DESTABILIZATION OF 1500-2000 J/KG MLCAPE...ALONG THE QUASI-
STATIONARY BOUNDARY EXTENDING ACROSS SOUTHERN VA/NORTHEAST NC SHOULD
PROVIDE SUFFICIENT LIFT TO INITIATE CONVECTION OVER THE NEXT FEW
HOURS...WITH ADDITIONAL DOWNSTREAM STORM DEVELOPMENT AS A RESULT
OF OUTFLOW BOUNDARY INTERACTIONS. WILL KEEP POPS IN THE LIKELY TO
GOOD CHANCE RANGES...HIGHEST ACROSS THE NORTH NEAR THE FRONT.

STRENGTHENING WESTERLY H5 FLOW WILL IMPROVE SHEAR
VALUES TO 35 TO 40KTS...FAVORABLE FOR MULTICELLS WITH ONE OR TWO
SEVERE CLUSTERS POSSIBLE. MAIN THREAT WILL DAMAGING THUNDERSTORM
WIND GUSTS AND LARGE HAIL.

PRECIP CHANCES ARE EXPECTED TO GRADUALLY DECREASE FROM WEST-EAST
TONIGHT AS THE STORMS PUSH EAST AND OUT OF THE AREA AS DRIER AIR
SPREADS INTO THE AREA FROM THE WEST. LOWS TONIGHT RANGING FROM NEAR
60 NORTH TO MID 60S SE.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT /...
AS OF 300 PM THURSDAY...

DOMINATED BY WEST-NORTHWESTERLY FLOW ALOFT AND RISING
HEIGHTS/WARMING TEMPERATURES ALOFT AS SHORTWAVE RIDGING RE-EXERTS
ITSELF BACK OVER THE AREA...A DRY AND STABLE AIRMASS WILL PRECLUDE
ANY RAIN/CONVECTIVE CHANCES ON FRIDAY AS THE FRONT REMAINS STALLED
ACROSS THE AREA. HIGHS TOMORROW WILL BE SIMILAR TO TODAY...RANGING
FROM UPPER 70S NE TO MID 80S SOUTH.

THE FRONT IS FINALLY FORECAST TO SLIP SLOWLY SOUTH FRIDAY EVENING...
BUT NOT TOO FAR SOUTH...THIS TIME PROGGED TO BRIEFLY STALL ALONG THE
NC/SC STATE LINE ON SATURDAY. SLIGHTLY COOLER WITH LOWS IN THE
LOWER TO MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 340 PM THURSDAY...

A BROAD UPPER LEVEL TROUGH WILL INITIALLY COVER THE LOWER 48
SATURDAY. THIS WILL TRANSITION TO AN AMPLIFIED RIDGE OVER THE
WESTERN U.S. AND AN TROUGH OVER THE EASTERN U.S. FORECAST CONFIDENCE
IS LOWER THAN NORMAL DUE TO THIS TRANSITION AS MODELS USUALLY HAVING
DIFFICULTY RESOLVING WHICH PARTICULAR S/W WILL CAUSE AN ENHANCED
CHANCE OF PRECIP TO A GIVEN REGION.

SINCE WEDNESDAY...THE MODELS HAVE SPED UP THE RETURN FLOW OF
MOISTURE INTO CENTRAL NC SATURDAY INTO SATURDAY NIGHT AS THE S/W
RIDGE SCOOTS QUICKLY EAST SATURDAY MORNING. THIS LOW LEVEL WARM AIR
ADVECTION COUPLED WITH A SERIES OF DISTURBANCES ALOFT WILL INCREASE
RAIN CHANCES SW-NE ACROSS CENTRAL NC SATURDAY AFTERNOON INTO
SATURDAY NIGHT. WHILE A SHORT-LIVED HYBRID/INSITU DAMMING EVENT MAY
OCCUR SATURDAY AFTERNOON-SATURDAY EVENING... MODEL GUIDANCE NOW
SUGGESTING THAT A WARM FRONT WILL LIFT ACROSS THE AREA SATURDAY
NIGHT...PLACING CENTRAL NC SOLIDLY IN THE WARM SECTOR ON SUNDAY.
THUS HAVE ADJUSTED MAX TEMPS UP SEVERAL DEGREES FROM EARLIER
FORECAST AND BACKED SFC WINDS TO A SWLY DIRECTION.

S/W IN THE NORTHERN STREAM WILL DRAG A WEAK COLD FRONT ACROSS
CENTRAL NC LATE MONDAY AND MONDAY NIGHT...BRINGING ANOTHER THREAT
FIR SCATTERED CONVECTION. NELY LOW LEVEL FLOW WILL ADVECT A COOLER
AND MORE STABLE AIR MASS TUESDAY LEADING TO PLENTY OF CLOUD COVER
AND COOLER DAYTIME TEMPS. -WSS

AMPLIFYING RIDGE OVER THE WESTERN CONUS WILL ALLOW FOR A DIGGING
TROUGH OVER THE EASTERN CONUS WITH A DEVELOPING UPPER LEVEL FEATURE
TO OUR SOUTH.  GFS SHOWS A SURFACE LOW PRESSURE SYSTEM DEVELOPING
OVER PORTIONS OF NORTHERN FL ON TUE AFTERNOON.  ECMWF SHOWS A MUCH
STRONGER BUT MUCH SLOWER DEVELOPING DISTURBANCE OVER THE MS VALLEY.
WITH THE CURRENT PATTERN AND SLOW MOVEMENT OF THE ECMWF... THE GFS
SEEMS TO BE THE MORE REALISTIC SOLUTION AT THIS TIME ALTHOUGH
CONFIDENCE IS LOW. THE LOW WILL LIKELY DEVELOP AND MOVE NORTHWARD
ALONG THE COAST FOR WED NIGHT INTO THU. GUIDANCE SUGGESTS EASTERLY
AND NORTHEASTERLY WINDS IN ASSOCIATION WITH THE LOW PRESSURE SYSTEM.
THE WEATHER PATTERN ASSOCIATED WITH THIS LOW COULD BRING SOME
ISENTROPIC UPGLIDE ALONG WITH INCREASE RAIN CHANCES FOR WED NIGHT
AND INTO THU MORNING WITH POPS TAPERING OFF AS THE DISTURBANCE MOVES
NORTHEASTWARD. TEMPS ARE CURRENTLY FORECASTED TO BE 5 TO 8 BELOW
CLIMO ON WED WITH INCREASING CLOUD COVER AND MOISTURE ADVECTION OFF
OF THE ATLANTIC.  THE COLD AIR ADVECTION ASSOCIATED WITH THIS COULD
BE LIGHT ENOUGH TO ALLOW FOR TEMPERATURES TO GET CLOSER TO CLIMO.
CLOUD COVER COULD LIMIT THE CURRENT FORECAST LOWS... HOWEVER GFS
SUGGESTS LOW LEVEL COLD AIR ADVECTION CONTINUING WED NIGHT. -JLB

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 1PM THURSDAY...

24-HOUR TAF PERIOD: STRONG DAYTIME HEATING AND RESULTANT
DESTABILIZATION IN THE WARM SECTOR JUST SOUTH OF THE QUASI-STATIONARY
FRONTAL ZONE ACROSS NORTHEAST NC WILL SUPPORT SCATTERED THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS HAVE THE POTENTIAL TO
REACH SEVERE LIMITS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. THOUGH CONFIDENCE IN TIMING/LOCATION IS LOWER THAN
AVERAGE...EXPECT THAT NORTHERN TERMINALS ARE MORE LIKELY TO BE
AFFECTED BY THE STRONGEST STORMS.

AS THE STORMS MOVE EAST OF THE AREA...AREAS OF STRATUS AND/OR FOG
WILL BE POSSIBLE EARLY FRIDAY MORNING(06 TO 12Z)...ESPECIALLY IN
AREAS THAT RECEIVE SUBSTANTIAL RAINFALL. ANY LOW CLOUDS/STRATUS
SHOULD LIFT TO VFR BY MID MORNING WITH DRY VFR CONDITIONS EXPECTED
THE REMAINDER OF THE DAY WITH THE STALLED FRONT FINALLY FORECAST TO
PUSH SOUTH OF THE AREA FRIDAY EVENING.

LOOKING AHEAD: THE FRONT TO OUR SOUTH WILL QUICKLY RETURN AS A WARM
FRONT ON SATURDAY...BRINGING THE CHANCE OF SHOWERS AND SUB-VFR
CEILINGS ON SATURDAY. WARM AND MOIST AIR ADVECTION IN ADVANCE
OF A SLOWING MOVING COLD FRONT FROM THE WEST WILL RESULT IN ADVERSE
AVIATION CONDITIONS WITH RAIN SHOWERS SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...WSS/JLB
AVIATION...CBL
Hazardous weather outlook, Apr 28, 4:23 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT THU APR 28 2016

NCZ007>011-021>028-038>043-076>078-291100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-
423 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND INTO THE EARLY EVENING...ESPECIALLY ALONG AND NORTH
OF HIGHWAY 64. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE
MAIN THREATS FROM THESE STORMS. MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ073>075-083>086-088-089-291100-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
423 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 3:02 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT THU APR 28 2016

NCZ021-022-038-039-281945-
GUILFORD   NC-RANDOLPH   NC-DAVIDSON   NC-FORSYTH   NC-
302 PM EDT THU APR 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
GUILFORD...NORTHWESTERN RANDOLPH...NORTHEASTERN DAVIDSON AND
SOUTHEASTERN FORSYTH COUNTIES UNTIL 345 PM EDT...

AT 301 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINSTON-SALEM...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...THOMASVILLE...KERNERSVILLE...
ARCHDALE...TRINITY...PLEASANT GARDEN...JAMESTOWN AND RANDLEMAN REGIONAL
RESERVIOR MARINA.

LAT...LON 3592 8027 3608 8027 3615 7976 3585 7978
TIME...MOT...LOC 1901Z 265DEG 18KT 3601 8023

GIH
Special weather statement, Apr 28, 3:22 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT THU APR 28 2016

NCZ022-039-282000-
GUILFORD   NC-RANDOLPH   NC-
322 PM EDT THU APR 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
GUILFORD AND NORTHERN RANDOLPH COUNTIES UNTIL 400 PM EDT...

AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHEBORO...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY...
RANDLEMAN REGIONAL RESERVOIR MARINA... AND CLIMAX.

LAT...LON 3566 7989 3581 8000 3597 7966 3589 7955
      3573 7955
TIME...MOT...LOC 1922Z 233DEG 22KT 3577 7990

GIH
Special weather statement, Apr 28, 4:12 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT THU APR 28 2016

NCZ022>024-282100-
GUILFORD   NC-ORANGE   NC-ALAMANCE   NC-
412 PM EDT THU APR 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
GUILFORD...WESTERN ORANGE AND ALAMANCE COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF ELON COLLEGE...OR 11 MILES SOUTHWEST OF BURLINGTON...
MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...CARRBORO...MEBANE...ELON COLLEGE...GIBSONVILLE...HAW
RIVER...SWEPSONVILLE...ALAMANCE AND LAKE GUILFORD MACKINTOSH MARINA.

LAT...LON 3624 7923 3592 7910 3586 7954 3590 7954
      3591 7965 3603 7971
TIME...MOT...LOC 2012Z 245DEG 33KT 3597 7958

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:18 AM EDTAreal Flood AdvisoryRAHDurham, Edgecombe, Franklin, Granville, Halifax, Nash and 4 more2 hr
Apr 28, 3:02 PM EDTSpecial Weather StatementRAHGuilford43 min
Apr 28, 3:22 PM EDTSpecial Weather StatementRAHRandolph38 min
Apr 28, 4:12 PM EDTSpecial Weather StatementRAHAlamance48 min
Apr 28, 4:19 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange41 min
Apr 28, 4:36 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Wake24 min
Apr 28, 5:02 PM EDTSpecial Weather StatementRAHWake58 min
Apr 28, 5:17 PM EDTSpecial Weather StatementRAHHarnett58 min
Apr 28, 5:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake51 min
Apr 28, 5:33 PM EDTSpecial Weather StatementRAHDavidson42 min
Apr 28, 5:35 PM EDTSevere Thunderstorm WarningRAHAlamance, Forsyth, Guilford, Orange55 min
Apr 28, 5:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson48 min
Apr 28, 5:54 PM EDTAreal Flood AdvisoryRAHGuilford2 hr
Apr 28, 5:54 PM EDTSpecial Weather StatementRAHPerson51 min
Apr 28, 5:55 PM EDTSpecial Weather StatementRAHDavidson65 min
Apr 28, 6:13 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake32 min
Apr 28, 6:16 PM EDTSevere Thunderstorm WarningRAHGranville, Person44 min
Apr 28, 6:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange42 min
Apr 28, 6:20 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne40 min
Apr 28, 6:45 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne45 min
Apr 28, 6:57 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Guilford, Orange2 hr
Apr 28, 6:57 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange48 min
Apr 28, 7:03 PM EDTSpecial Weather StatementRAHHalifax57 min
Apr 28, 7:08 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash37 min
Apr 28, 7:20 PM EDTSpecial Weather StatementRAHGranville, Vance40 min
Apr 28, 7:28 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren22 min
Apr 28, 7:41 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake49 min
Apr 28, 7:42 PM EDTSpecial Weather StatementRAHWake48 min
Apr 28, 7:55 PM EDTSpecial Weather StatementRAHEdgecombe35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.